Alert archive / California / High Surf Advisories in 2015
High Surf Advisory 21, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high surf advisory at Dec 29, 2015, 2:46 AM PST. It took effect at Dec 29, 2015, 9:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2015, 2:46 AM PST (10:46 UTC)
- In effect from
- Dec 29, 2015, 9:00 AM PST
- Expired
- Dec 30, 2015, 3:00 AM PST
- In force
- 18 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
410 WHUS46 KLOX 291046 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 246 AM PST TUE DEC 29 2015 CAZ034-035-291900- /O.NEW.KLOX.SU.Y.0021.151229T1700Z-151230T0600Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 246 AM PST TUE DEC 29 2015 ...HIGH SURF ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM PST THIS EVENING. * SURF...BREAKERS BUILDING TO 8 TO 12 FEET WITH OCCASIONAL SETS TO 13 FEET THROUGH THIS EVENING. THE LARGEST SURF IS EXPECTED ON NORTHWEST FACING BEACHES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL BRING A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. * LOCATIONS...SURF WILL BE LARGEST ON EXPOSED WEST AND NORTHWEST FACING BEACHES...INCLUDING SAN SIMEON...CAMBRIA...AND MORRO BAY. * TIDES...THE HIGHEST HIGH TIDE AT PORT SAN LUIS WILL BE JUST UNDER 5 FEET AROUND NOON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ CK
3 follow-up statements
922 WHUS46 KLOX 291855 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1055 AM PST TUE DEC 29 2015 CAZ034-035-300300- /O.CON.KLOX.SU.Y.0021.000000T0000Z-151230T0600Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 1055 AM PST TUE DEC 29 2015 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * SURF...BREAKERS BUILDING TO 8 TO 12 FEET WITH OCCASIONAL SETS TO 13 FEET THROUGH THIS EVENING. THE LARGEST SURF IS EXPECTED ON NORTHWEST FACING BEACHES. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL BRING A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. * LOCATIONS...SURF WILL BE LARGEST ON EXPOSED WEST AND NORTHWEST FACING BEACHES...INCLUDING SAN SIMEON...CAMBRIA...AND MORRO BAY. * TIDES...THE HIGHEST HIGH TIDE AT PORT SAN LUIS WILL BE JUST UNDER 5 FEET AROUND NOON TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$ SWEET
831 WHUS46 KLOX 300236 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 636 PM PST TUE DEC 29 2015 CAZ034-035-301045- /O.EXT.KLOX.SU.Y.0021.000000T0000Z-151230T1100Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 636 PM PST TUE DEC 29 2015 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 3 AM PST WEDNESDAY... * SURF...BREAKERS 0F 8 TO 10 FEET WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING. * IMPACTS...LARGE WAVES AND STRONG RIP CURRENTS WILL BRING A RISK OF OCEAN DROWNING. SNEAKER WAVES CAN SUDDENLY OVERRUN PREVIOUSLY DRY BEACHES AND JETTIES. * LOCATIONS...SURF WILL BE LARGEST ON EXPOSED WEST TO NORTHWEST FACING BEACHES...INCLUDING SAN SIMEON...CAMBRIA...AND MORRO BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF AND RIP CURRENTS WILL MAKE SWIMMING AND ROCK JETTIES DANGEROUS. REMEMBER...IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU ARE FREE OF THE POWERFUL CURRENT. ALWAYS SWIM NEAR A LIFEGUARD. && $$
308 WHUS46 KLOX 301059 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 259 AM PST WED DEC 30 2015 CAZ034-035-301200- /O.EXP.KLOX.SU.Y.0021.000000T0000Z-151230T1100Z/ SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST- 259 AM PST WED DEC 30 2015 ...HIGH SURF ADVISORY WILL EXPIRE AT 3 AM PST EARLY THIS MORNING... HIGH SURF ALONG THE CENTRAL COAST WILL CONTINUE TO DIMINISH TODAY. THERE COULD BE A FEW SETS TO 10 FEET THIS MORNING ACROSS NW FACING BEACHES. $$ CK
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high surf advisory went out at Dec 28, 10:00 PM PST, 4 hours 46 minutes earlier.
Area forecast discussion, Dec 28, 10:00 PM PST, 4 hours 46 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1000 PM PST MON DEC 28 2015 NEW AVIATION DISCUSSION .SYNOPSIS... THE SHOWERS WILL MOVE EAST TONIGHT AS AN AREA OF LOW PRESSURE EXITS THE REGION. FAIR SKIES WILL CONTINUE THE REST OF THE WEEK AS HIGH PRESSURE BUILDS IN ALOFT WITH BREEZY WINDS AT TIMES. TEMPERATURES SHOULD WARM TO NORMAL BY NEW YEARS DAY. A STORM SYSTEM COULD BRING A COOL AND WET WEATHER PATTERN TO THE REGION EARLY NEXT WEEK. && .UPDATE... LATEST SATELLITE IMAGERY INDICATES A TROUGH OF LOW PRESSURE CENTERED OVER THE MOJAVE DESERT. A FEW SHOWERS ARE LINGERING OVER THE AREA THIS EVENING...ESPECIALLY ALONG THE NORTHERN SLOPES OF THE MOUNTAINS. SPOTTER REPORTS NEAR THE INTERSTATE 5 CORRIDOR IN THE GRAPEVINE AREA SUGGEST LIGHT SNOW IS FALLING IN THE FRAZIER PARK AREA AND IN SURFACE OBSERVATIONS AT SANDBERG. WITH TEMPERATURES ALREADY IN THE LOWER TO MID 30S AND ECHOES ON KEYX RADAR...A FEW SNOW SHOWERS OR FLURRIES CANNOT BE RULED OUT IN THE ANTELOPE VALLEY. HOWEVER..NO SNOW ACCUMULATION IS EXPECTED AT THIS TIME. 909 CURRENT WIND HEADLINES LOOK AGREEABLE AND A MINOR TWEAK WILL LIKELY BE MADE TO ADD THE SANTA CLARITA VALLEY TO THE WIND ADVISORIES. WINDS WILL CONTINUE TO INCREASE TONIGHT ACROSS THE REGION AS THE COLDEST AIR PUNCHES IN AND A STRONG TEMPERATURE AND PRESSURE GRADIENT DEVELOPS AFTER MIDNIGHT ACROSS THE SOUTHERN CALIFORNIA MOUNTAINS. A COLD AIR MASS WILL SETTLE INTO THE REGION THROUGH WEDNESDAY. CURRENT FROST AND FREEZE PRODUCTS LOOKS GOOD AND NO ADJUSTMENTS ARE PLANNED AT THIS TIME. AN UPDATE WILL BE ISSUED TO THE PACKAGE SHORTLY. && .PREV DISCUSSION... SHORT TERM...COOL WEATHER THROUGH THU BUT WARMING A COUPLE DEGREES EACH DAY STARTING WEDNESDAY. LIGHT OFFSHORE FLOW WILL TURN INTO A MODERATE SANTA ANA BY THURSDAY MORNING WITH ADVISORY LEVEL NORTHEAST WINDS LIKELY IN THE USUAL PARTS OF LA/VENTURA COUNTIES. OVERNIGHT TEMPS WILL REMAIN COLD IN WIND PROTECTED LOCATIONS AND ADDITIONAL FROST/FREEZE HEADLINES MAY BE NEEDED. LONG TERM...MODERATE SANTA ANA TO CONTINUE FRIDAY THEN WEAKENING SATURDAY AS GRADIENTS AND UPPER SUPPORT WEAKEN. DAYTIME TEMPS SHOULD CONTINUE TO SLOWLY CLIMB BUT STILL CHILLY OVERNIGHT. FOR SUNDAY AND MONDAY MODELS CONTINUE TO INDICATE A PATTERN CHANGE AS ENERGY STARTS TO UNDERCUT THE WEST COAST REX BLOCK AND OPENING THE DOOR FOR WETTER STORMS TO MOVE INTO SOUTHERN CALIFORNIA. HOWEVER, THERE CONTINUES TO BE SIGNIFICANT RUN TO RUN AND MODEL TO MODEL DIFFERENCES IN TIMING AND STRENGTH. THE GFS REMAINS WET BUT NOT AS WET AS EARLIER RUNS WITH A MORE PROGRESSIVE PATTERN AND FASTER MOVING SYSTEMS. THE ECMWF HAS SHIFTED A LOT OF THE ENERGY AND MOISTURE SOUTH OF THE BORDER AND REALLY DOESN'T BRING ANYTHING TO OUR AREA UNTIL TUESDAY, AND FAIRLY LIGHT PRECIP AT THAT. THE GEM IS SIMILAR IN TIMING AND STRENGTH AS THE EC. STILL REALLY EARLY IN THE GAME AND IT WILL LIKELY BE ANOTHER FEW DAYS AT LEAST BEFORE MODELS SETTLE ON A PREFERRED SOLUTION. AT THIS POINT THOUGH, LOOKING AT THE ENSEMBLES, STANDARDIZED ANOMALIES, AND ATMOSPHERIC RIVER TOOLS FOR EARLY NEXT WEEK NOTHING IS REALLY INDICATING ANYTHING MORE THAN AN AVERAGE WINTER STORM STORM AT BEST. && .AVIATION... 30/0600Z AT 0510Z AT KLAX...THERE WAS NO MARINE LAYER NOR WAS THERE A SFC BASED INVERSION. GOOD CONFIDENCE IN CAVU TAFS. LGT OCNL MDT TURBC OVER AND NEAR TO HIER TRRN THROUGH 15Z. KLAX...GOOD CONFIDENCE IN CAVU TAF. NORTH CROSS WINDS UP TO 30 KT ARE LIKELY AT TIMES THROUGH 09Z. KBUR...GOOD CONFIDENCE IN CAVU TAF. && .MARINE... 28/900 PM SMALL CRAFT ADVISORY CONDITIONS WITH HAZARDOUS SEA CONDITIONS CONTINUE ACROSS THE COASTAL WATERS. SMALL CRAFT ADVISORIES HAVE BEEN EXTENDED ACROSS THROUGH AT LEAST TUESDAY AFTERNOON...AND THERE IS A CHANCE THAT SMALL CRAFT ADVISORY CONDITIONS COULD LINGER INTO WEDNESDAY EVENING FOR PORTIONS OF THE OUTER COASTAL WATERS. OFFSHORE FLOW COULD STRENGTHEN ACROSS THE INNER COASTAL WATERS ON THURSDAY AND BRING SMALL CRAFT ADVISORY WINDS AND SHORT-PERIOD HAZARDOUS NEARSHORE BETWEEN RINCON POINT AND PACIFIC PALISADES. && .LOX WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). FROST ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...HALL/MW AVIATION...ASR MARINE...SMITH SYNOPSIS...SETO/HALL WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 28, 6:00 AM PST, 20 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST MON DEC 28 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-291400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST MON DEC 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY BELOW FREEZING TEMPERATURES WILL CREATE HAZARDS TO PLANTS AND ANIMAL THIS MORNING. WINDS WILL IN CREASE TO ADVISORY LEVELS ACROSS THE MOUNTAINS THIS EVENING. MARINERS IN THE OUTER WATERS WILL FACE HAZARDOUS GALE CONDITIONS. * FREEZE WARNING.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FROST ADVISORY.............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY WINDS WILL IN CREASE TO ADVISORY LEVELS ACROSS THE MOUNTAINS THIS EVENING. MARINERS IN THE OUTER WATERS WILL FACE HAZARDOUS GALE CONDITIONS. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 8:18 PM PST | Small Craft Advisory for Hazardous Seas | LOX | 18 hr | |
| Dec 29, 12:13 PM PST | Frost Advisory | LOX | Los Angeles | 21 hr |
| Dec 29, 12:13 PM PST | Freeze Warning | LOX | Los Angeles | 21 hr |
Nearby
High Surf Advisories in California, 2015Every high surf advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.